Menopause Home > DIM Overdose

Not much is known about the potential symptoms and effects of a DIM (diindolylmethane) overdose. Since the supplement can affect the balance of estrogen in the body, however, an overdose could potentially cause vaginal bleeding or a disruption of the menstrual cycle. Treatment for a DIM overdose may involve "pumping the stomach," certain medications, or supportive care.

An Overview of Overdosing on DIM

DIM (diindolylmethane) is a dietary supplement claimed to prevent cancer and treat various conditions. The effects of a DIM overdose will likely vary, depending on the dosage as well as other factors.
 
If you or some else happens to overdose on DIM, seek medical attention immediately.
 

Effects of a DIM Overdose

Little is known about the possible symptoms and effects of a DIM overdose (or even how much DIM will cause an overdose). Because DIM may affect the balance of estrogen hormones, it is possible that a DIM overdose could cause vaginal bleeding or spotting or a disruption of the menstrual cycle. Other currently unknown effects are also possible.
 

Treatment for a DIM Overdose

It is not known how to best treat a DIM overdose. A healthcare provider may decide to "pump the stomach" or give medication to induce vomiting, although it is not known if these measures are helpful. Treatment (if necessary) will also involve supportive care, which consists of treating the symptoms (if any) that occur as a result of the overdose.
 
It is important that you seek medical attention immediately if you believe that you may have overdosed on DIM.
 
Written by/reviewed by:
Last reviewed by: Kristi Monson, PharmD;
Last updated/reviewed:
List of references (click here):
Other Articles in This eMedTV Presentation
Advertisement


Topics & Medications

Quicklinks

Related Channels

eMedTV Links
Copyright © 2006-2019 Clinaero, Inc.

eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.

This site complies with the HONcode standard for trustworthy health information:
verify here.